We are 224,985 members in 82 forums discussing 158,057 topics.

Help with Abbreviations

Topic: Headache post 1st chemotherapy treatment

Forum: Chemotherapy - Before, During, and After —

Regimens, side effects, and support from others going through chemo.

Posted on: Nov 14, 2019 06:41AM - edited Nov 14, 2019 06:43AM by Photobuff

Photobuff wrote:

Hello everyone: Last Thursday I started my first chemotherapy treatment of doxorubicin (also called Adriamycin) and cyclophosphamide which I will have 4 rounds every other week followed by 4 rounds every other week of Paclitaxel (or Taxol). Treatment went smoothly but after treatment I had a powerful headache which caused nausea. I do not normally have headaches and nausea. It became so bad that I had to call the chemo team. They suggested that perhaps one of the drugs had been infused too quickly and will infuse it more slowly my next round. I am normally a high energy woman but this past week has surprised me at the lack of energy I currently have. Has anyone out there experienced an intense headache post treatment? Any tips on regaining some energy? Perhaps I am being to hard on myself, because like I said I am not a sit around type but right now I have to do things in small doses that's for sure.

Log in to post a reply

Page 1 of 1 (12 results)

Posts 1 - 12 (12 total)

Log in to post a reply

Nov 15, 2019 04:59AM - edited Nov 15, 2019 05:01AM by ShetlandPony

Tell your chemo nurses about the headache and ask them to push the drug more slowly. That may solve the problem.

Oh, I see you mention that. Maybe that was your edit. I had made a note to myself to come back and suggest this earlier.

2011 Stage I ILC ER+PR+ Her2- 1.5 cm grade 1, ITCs sn . Lumpectomy, radiation, tamoxifen. 2014 Stage IV ILC ER+PR+Her2- grade 2, mets to breast , liver. Taxol NEAD. 2015,2016 Ibrance+letrozole. 2017 Faslodex+Afnitor; Xeloda. 2018,2019 Xeloda NEAD
Log in to post a reply

Nov 15, 2019 05:20AM kaaadams wrote:

I rarely have headaches, but did have a moderate one preceding my first Taxotere/Cytoxan chemo treatment. I chalk that up to stress, but it got worse during my chemo. I was cold-capping with the Paxman system and thought that was it, but the P.A. and nurses said that the dexamethasone steroids I take the day before and 4 more days (to prevent allergic reaction to chemo and nausea) maybe the cause. They also give Aloxi IV at the start of chemo to prevent nausea and vomiting, plus Benadryl IV to prevent allergic reaction, so they told me it could have been any one of these causing my headache. I took Tylenol before chemo, but my headache increased so much my eyes became light sensitive and I closed my eyes, my DH pulled down the window blind, and they ended up giving me Ativan IV. That helped a bit.

Good news for me and I hope this happens with you Photobuff, I had no headache pre chemo this time (maybe knowing more what to expect this time?) and took Tylenol pre chemo for prevention and did not have any headache or light sensitivity this time. Hope it goes better for you next time, like my experience, but I would definitely take Tylenol before for prevention. Good to know your team listens to you and keep speaking up about your SEs!

Log in to post a reply

Nov 15, 2019 10:42PM Photobuff wrote:

Thanks so much for connecting and sharing your experience with me. Perhaps the next go around I too will not have that painful headache and it is good to know to take Tylenol pre chemo for prevention helps.


Log in to post a reply

Nov 15, 2019 10:45PM Photobuff wrote:

Thank you for the advice and connecting with me. After calling and speaking with chemo nurse she did mention that they will infuse more slowly on the next go around because they said this may have contributed to the headache. Nice to know that the advice was correct and we will hope for a better outcome next week.

Log in to post a reply

Nov 17, 2019 10:43PM vmb wrote:

I have this exact same symptom... dull achy headaches since my first and second round. Glad to see that this is normal. I almost wanted to ask for a brain MRI. Thanks for the tip!

Dx 8/7/2019, DCIS/IDC, Left, 5cm, Stage IIIA, Grade 1, 4/4 nodes, ER+/PR+, HER2- Surgery 9/18/2019 Mastectomy: Left; Reconstruction (right) Chemotherapy 10/24/2019 AC + T (Taxol) Radiation Therapy
Log in to post a reply

Nov 17, 2019 11:31PM RosieRed wrote:

After my first AC treatment, I ended up with a bad headache that turned into a sinus infection due to the Cytoxan being pushed too fast. Got a fever and ended up in the hospital for a few days. The next AC treatment the nurses changed the push so instead of being done at 30 minutes, I was done in 45 minutes and that helped with the headaches.

Dx 5/9/2018, LCIS/DCIS, Both breasts, 6cm+, Stage IIA, Grade 2, 8/9 nodes, ER+/PR+, HER2- (FISH) Chemotherapy 6/14/2018 AC + T (Taxol) Surgery 11/14/2018 Lymph node removal: Sentinel; Mastectomy: Left, Right; Reconstruction (left): Tissue expander placement; Reconstruction (right): Tissue expander placement Hormonal Therapy 12/1/2018 Tamoxifen pills (Nolvadex, Apo-Tamox, Tamofen, Tamone) Radiation Therapy 4/8/2019 Whole-breast: Breast, Lymph nodes, Chest wall Surgery 10/1/2019 Reconstruction (left): Silicone implant; Reconstruction (right): Silicone implant
Log in to post a reply

Nov 18, 2019 01:05PM 2019whatayear wrote:

Yes had a headache too during A/C worst first time better with subsequent treatments. Do not have with Taxol.

Hope the next round is better. Also for me I would have A/C on Wed, then Thursday- Sat def. needed Zofran to keep the nausea at bay, by Sunday no need for Zofran but tired tired tired. Sun -Tuesday. Then the next week each day feeling better and better and more and more energy to the point where I felt my 'my old self' on Wed the day before the next round! Good luck! You got this!

I found myself reading others signatures & comparing my dx to others. I decided to delete my info off my sig, b/c I felt like I was viewing people as their dx vrs. as individuals BRCA-2-BMX 6/25 -chemo 7/24 AC/T
Log in to post a reply

Nov 18, 2019 03:22PM Trishyla wrote:

Zofran can also cause horrible headaches. It did for me, but I really needed it to control the nausea, so I just had to live with the pounding pain. Drinking a lot of water seemed to help.

Good luck with your treatment. Trish

Dx 8/30/2016, IDC, Left, 1cm, Stage IIA, Grade 2, 1/2 nodes, ER+/PR+, HER2- Dx 8/30/2016, IDC, Right, 1cm, Stage IA, Grade 3, 0/1 nodes, ER-/PR-, HER2- Dx 9/6/2016, IDC, Left, 1cm, Stage IIA, Grade 2, 1/2 nodes, ER+/PR+, HER2- Chemotherapy 9/28/2016 AC + T (Taxol) Surgery 4/4/2017 Lymph node removal: Sentinel; Mastectomy: Left, Right; Reconstruction (left): DIEP flap; Reconstruction (right): DIEP flap Chemotherapy 8/5/2017 Xeloda (capecitabine)
Log in to post a reply

Nov 18, 2019 04:37PM vmb wrote:

RosieRed, do you mean the push of AC actually took 45 minutes?

They inject me with two huge syringes and both take about 10 minutes. Am I missing something?

A week post Round 2 and I still have a headache. It's actually just a dull pain that moves around, but is mostly above my right eye. Ugh, I don't know if I should be concerned or not. I have no symptoms otherwise.

Dx 8/7/2019, DCIS/IDC, Left, 5cm, Stage IIIA, Grade 1, 4/4 nodes, ER+/PR+, HER2- Surgery 9/18/2019 Mastectomy: Left; Reconstruction (right) Chemotherapy 10/24/2019 AC + T (Taxol) Radiation Therapy
Log in to post a reply

Nov 18, 2019 06:18PM Photobuff wrote:

I can relate to almost asking for a brain MRI RosieRed because the headaches are brutal. I see the Oncologist tomorrow and hoping that slowing down the induction to 45 minutes will help with those nasty headache. Fingers crossed.


Log in to post a reply

Nov 18, 2019 06:22PM Photobuff wrote:

Thanks for connecting 2019Whatayear. Yes, it has been quite the year for me as well. I lost my husband to cancer in March and in July got diagnosed with breast cancer so the year has been quite the ride. This past two weeks post 1st treatment have been a little overwhelming to say the least. I thought I would immediately go back to work with very few side effects. I guess I was being a little unrealistic. I have had them all, the headaches, the nausea and even the diarrhea. I am hoping when I see the Oncologist tomorrow they can figure out way to relieve some of the side effects. The did say they would improve if they did a slower induction and I am counting on that. Fingers crossed for this Thursday's treatment, hoping it will be better than the last. Just trying to stay positive.

Log in to post a reply

Nov 18, 2019 09:00PM MinusTwo wrote:

vmb - because of what I'd read on this site, I insisted that NO chemo infusion was going to be pushed faster than 60 minutes. I had TCHP the first time (almost 8 hours), and because there was not a pCR, I had AC after surgery. Even with one hour drips, I had to go in for extra fluid between each infusion. That made a big difference to the headaches.

2/15/11 BMX-DCIS 2SNB clear-TEs; 9/15/11-410gummies; 3/20/13 recurrance-5.5cm,mets to lymphs, Stage IIIB IDC ER/PRneg,HER2+; TCH/Perjeta/Neulasta x6; ALND 9/24/13 1/18 nodes 4.5cm; AC chemo 10/30/13 x3; herceptin again; Rads Feb2014

Page 1 of 1 (12 results)